MAUDE Adverse Event Report: CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGM; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGM; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C58957
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021 the customer reported discordant non-reactive sars-cov-2 igm (access sars-cov-2 igm assay, part number c58957, lot number 971287) results were generated for one patient on the customer's unicel dxi 800 access immuno analyzer (part number 973100 and serial number (b)(4)).The access sars-cov-2 igm results obtained for the patient were 0.34 s/co on (b)(6) 2021 and 0.31 s/co on (b)(6) 2021.Per customer verbal's report, the access results were discordant with reactive abbott results (abbott patient data was not provided).The patient had also non-reactive access sars-cov-2 igg results.The patient experienced flu symptoms in (b)(6) 2020.There were no pcr results available.No affect to patients or end-users has been reported in connection with this event.No hardware errors or issues with other assays were reported in conjunction with this event.Quality control (qc) was passing within the laboratory¿s established ranges.System check passed on (b)(6) 2021 and calibration passed on (b)(6) 2021 with reagent lot 971287 and calibrator lot 922426.There were no issues with sample integrity reported by the customer.Sample information such as sample collection tube used, centrifugation time and speed, storage or handling was not provided by the customer.
 
Additional Manufacturer Narrative
(b)(6).The customer did not supply patient demographics such as weight, ethnicity or race.The access sars-cov-2 igm reagent was not returned for evaluation.No hardware errors or other assay issues were reported in conjunction with this event.The customer did not provide the samples or additional information for investigation.No manufacturer guarantees both a specificity and sensitivity of 100%.Differences in each individual assay are expected.The abbott assays detect antibodies directed against the nucleocapsid of the virus while the access assays detect antibodies directed against the spike protein, which are more likely to neutralize the virus.Some patient may develop antibodies directed only against the nucleoproteins and not against the spike protein and vice versa, which may explain some differences in results.In conclusion, the cause of this event cannot be determined with the available information.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.

Brand Name
ACCESS SARS-COV-2 IGM
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
EI 
MDR Report Key11359284
Report Number9680746-2021-00019
Device Sequence Number2737354
Product Code QKO
UDI-Device Identifier15099590738617
UDI-Public(01)15099590738617(17)210525(11)201126(10)971287
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2021
Device Catalogue NumberC58957
Device Lot Number971287
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR